Alert archive / Tennessee / Tornado Warnings in 2009

Tornado Warning 8, NWS Memphis, TN

April 10, 2009Hardin County, McNairy County, Tennessee; Alcorn County, Tishomingo County, Mississippi

NWS Memphis, TN issued this tornado warning at Apr 10, 2009, 11:47 AM CDT for Hardin County, McNairy County, Tennessee; Alcorn County, Tishomingo County, Mississippi. It was in force for 43 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2009, 11:47 AM CDT (16:47 UTC)
Expired
Apr 10, 2009, 12:30 PM CDT
In force
43 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Alcorn County, MS, Tishomingo County, MS, Hardin County, TN, McNairy County, TN

The radar

The Columbus AFB radar (KGWX), 122 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 12:15 PM CDTTSTM WND DMGWalnut Grove, TNTREES SNAPPED OFF AT 20FT ABOVE GROUND LEVEL
Apr 10, 12:15 PM CDTHAIL 1.75Walnut Grove, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 8:53 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
326 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KMEG 101647
TORMEG
MSC003-141-TNC071-109-101730-
/O.NEW.KMEG.TO.W.0008.090410T1647Z-090410T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1147 AM CDT FRI APR 10 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 1230 PM CDT

* AT 1148 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR CORINTH...MOVING EAST
  AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SHILOH...PINEFLAT...PICKWICK DAM...PICKWICK LANDING STATE PARK...
  JCOLEMAN STATE PARK AND WALNUT GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3501 8800 3501 8819 3492 8813 3490 8809
      3489 8810 3482 8857 3502 8865 3525 8798
      3502 8798
TIME...MOT...LOC 1648Z 249DEG 34KT 3496 8850

$$
3 follow-up statements
000 
WWUS54 KMEG 101704
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1204 PM CDT FRI APR 10 2009

MSC003-141-TNC071-109-101730-
/O.CON.KMEG.TO.W.0008.000000T0000Z-090410T1730Z/
ALCORN MS-TISHOMINGO MS-HARDIN TN-MCNAIRY TN-
1204 PM CDT FRI APR 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
SOUTHEASTERN MCNAIRY...SOUTHERN HARDIN...NORTHERN TISHOMINGO AND
EASTERN ALCORN COUNTIES...

AT 1203 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED
NEAR WINN SPRINGS...OR NEAR PICKWICK LANDING STATE PARK...MOVING EAST
AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MADDOX...BRUTON BRANCH...POLLARDS MILL...LOWRYVILLE...WALNUT GROVE
AND CENTER STAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3501 8800 3501 8819 3492 8813 3490 8809
      3489 8810 3482 8857 3502 8865 3525 8798
      3502 8798
TIME...MOT...LOC 1704Z 252DEG 40KT 3502 8821

$$
000 
WWUS54 KMEG 101718
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1218 PM CDT FRI APR 10 2009

MSC003-141-TNC071-109-101730-
/O.CON.KMEG.TO.W.0008.000000T0000Z-090410T1730Z/
ALCORN MS-TISHOMINGO MS-HARDIN TN-MCNAIRY TN-
1218 PM CDT FRI APR 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
SOUTHEASTERN MCNAIRY...SOUTHERN HARDIN...NORTHERN TISHOMINGO AND
EASTERN ALCORN COUNTIES...

AT 1215 PM CDT...TRAINED WEATHER SPOTTERS REPORTED NICKEL HAIL IN 
WALNUT GROVE. A TORNADO WAS LOCATED NEAR WALNUT GROVE...OR 9 MILES 
NORTHEAST OF JCOLEMAN STATE PARK...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTER
STAR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3501 8800 3501 8819 3492 8813 3490 8809
      3489 8810 3482 8857 3502 8865 3525 8798
      3502 8798
TIME...MOT...LOC 1718Z 252DEG 40KT 3503 8806

$$
000 
WWUS54 KMEG 101730
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1230 PM CDT FRI APR 10 2009

MSC003-141-TNC071-109-101741-
/O.EXP.KMEG.TO.W.0008.000000T0000Z-090410T1730Z/
ALCORN MS-TISHOMINGO MS-HARDIN TN-MCNAIRY TN-
1230 PM CDT FRI APR 10 2009

...THE TORNADO WARNING FOR SOUTHEASTERN MCNAIRY...SOUTHERN HARDIN...
NORTHERN TISHOMINGO AND EASTERN ALCORN COUNTIES HAS EXPIRED...

AT 1231 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3501 8800 3501 8819 3492 8813 3490 8809
      3489 8810 3482 8857 3502 8865 3525 8798
      3502 8798
TIME...MOT...LOC 1718Z 252DEG 40KT 3503 8805

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 10, 11:29 AM CDT, 18 minutes earlier.

Area forecast discussion, Apr 10, 11:29 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1129 AM CDT FRI APR 10 2009

.UPDATE...
WILL EXPAND CURRENT TORNADO WATCH FURTHER SOUTH TO INCLUDE ALL OF
NORTHEAST MISSISSIPPI AND CANCEL COUNTIES ACROSS WEST TENNESSEE.
ALSO...ADJUSTED POPS BASED ON CURRENT RADAR TRENDS.

&&

.DISCUSSION...
SEVERE WEATHER CONTINUES ACROSS AREAS EAST OF THE MISSISSIPPI
RIVER THIS MORNING AS A COLD FRONT MOVES THROUGH THE REGION.
THREAT FOR SEVERE WEATHER HAS ALL BUT DIMINISHED WITH EXCEPTION OF
NORTH MISSISSIPPI AND A FEW COUNTIES IN WEST TENNESSEE. ONCE THIS
LINE OF STORMS MOVES OUT OF THE AREA...MUCH DRIER AND COOLER AIR
WILL FILTER INTO THE AREA. UPDATED POPS AND TEMPS BASED ON CURRENT
CONDITIONS WITH HOURLY TEMPERATURES AND DEWPOINTS FALLING BEHIND
THE FRONT.  UPDATE WILL BE OUT SHORTLY.

KNS

&&

.PREV DISCUSSION... /ISSUED 906 AM CDT FRI APR 10 2009/

DISCUSSION...

SEVERE WEATHER EVENT UNDERWAY ACROSS THE MID SOUTH AS COLD FRONT
AND UPPER LOW MOVE THROUGH THE AREA. THUNDERSTORMS HAVE ALREADY
FORMED ALONG THE FRONT NEAR THE MISSISSIPPI RIVER AND WILL
CONTINUE TO RACE EAST AND POTENTIALLY BECOME SEVERE. ADDITIONAL
THUNDERSTORMS SHOULD BACKBUILD INTO NORTH MISSISSIPPI OVER THE
NEXT COUPLE OF HOURS. DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES WILL BE POSSIBLE WITH ANY SEVERE STORM. TORNADO WATCH
NOW OUT THROUGH 4PM CDT FOR WEST TENNESSEE WITH ADDITIONAL WATCHES
LIKELY INTO NORTH MISSISSIPPI LATER THIS MORNING.

UPDATES ALREADY SENT.

JLH

DISCUSSION.../ISSUED 252 AM CDT FRI APR 10 2009/

BROKEN LINE OF SHOWERS AND THUNDERSTORMS CURRENTLY LOCATED
EASTERN SECTIONS OF THE CWA WILL CONTINUE TO PUSH EAST THIS
MORNING. THE LINE IS ASSOCIATED WITH A LOW PRESSURE SYSTEM THAT IS
MOVING THROUGH THE REGION. EXPECT THE LINE OF SHOWERS AND
THUNDERSTORMS TO CONTINUE TO GRADUALLY WEAKEN AS THE MORNING
PROGRESSES AS IT PUSHES FURTHER EAST. HOWEVER BY AFTERNOON...THERE
COULD BE SOME REDEVELOPMENT ACROSS WEST TENNESSEE NEAR THE
TENNESSEE RIVER AND NORTHEAST MISSISSIPPI. A FEW OF THESE STORMS
COULD BECOME SEVERE.

SYSTEM CLEARS OUT BY TONIGHT AS SFC HIGH PRESSURE BEGINS TO BUILD
INTO THE MIDSOUTH. EXPECT CLEARING SKIES AND COOLER TEMPERATURES.
LOWS WILL BE IN THE MID TO UPPER 40S.

UPPER RIDGE WILL BEGIN MOVING OVER THE MIDSOUTH BY LATE SATURDAY
INTO SATURDAY NIGHT AS THE SFC HIGH PUSHES EAST INTO THE OHIO
VALLEY. EXPECT TEMPERATURES TO GRADUALLY WARM DURING THIS TIME
PERIOD AS SFC WINDS EVENTUALLY TURN AROUND TO THE SOUTH. HIGHS ON
SATURDAY WILL BE IN THE MID 60S BUT BY SUNDAY HIGHS WILL JUMP UP
INTO THE UPPER 60S INTO THE LOWER 70S.

SUNDAY NIGHT INTO MONDAY NIGHT...GFS IS FASTER WITH THE DEVELOPMENT
AND MOVEMENT OF A LOW PRESSURE SYSTEM IN THE SOUTHERN PLAINS. THE
LOW IS FORECAST TO TRACK NORTHEAST INTO ARKANSAS AND EVENTUALLY INTO
MISSOURI. THIS COULD PROVIDE THE POTENTIAL FOR SEVERE WEATHER SUNDAY
NIGHT INTO MONDAY FOR THE MIDSOUTH. THE SYSTEM SHOULD PUSH EAST BY
MONDAY EVENING.

HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH TUESDAY THROUGH
WEDNESDAY. EXPECT NEAR NORMAL TEMPERATURES WITH MOSTLY CLEAR TO
PARTLY CLOUDY CONDITIONS.

ANOTHER COLD FRONT WILL SWING THROUGH THE MIDSOUTH WEDNESDAY NIGHT
INTO THURSDAY AND WILL BRING ANOTHER CHANCE FOR SHOWERS AND
THUNDERSTORMS TO THE CWA.

KRM

&&

.AVIATION...

18Z TAFS

STORMS NOW LEAVING MIDSOUTH WITH TRWS NOW GOING INTO ITAWAMBA COUNTY
FROM THE WEST. VIS SAT SHOWING SCT/BKN SLOT MEM/MKL...OVC JBR.
EXPECT OVC CLDS AND LOWER CEILINGS TO ROTATE OVER THE REST OF THE
AREA THIS AFTN.  CEILING LOWER THROUGH THE NIGHT WITH TUP/MKL
GETTING BELOW 1000FT. WINDS TO VEER TO NW TO N DURING PERIOD. LKS
LIKE VSBYS TO REMAIN ABOVE 7 MI. CONDITIONS TO GET BETTER SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  67  47  64  47 /  10  10   0  10
MKL  68  44  62  41 /  30  10   0  10
JBR  63  44  62  45 /  10  10   0  10
TUP  73  48  64  43 /  80  10   0  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 10, 9:03 AM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
903 AM CDT FRI APR 10 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111615-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
903 AM CDT FRI APR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS WEST
TENNESSEE AND NORTH MISSISSIPPI TODAY. THERE WILL BE THE THREAT
FOR DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THIS
THREAT WILL REMAIN EAST OF THE MISSISSIPPI RIVER AND EFFECT AREAS
OF FAR WEST TENNESSEE AND NORTHWEST MISSISSIPPI BETWEEN 8 AM AND 12 PM CDT
AND PORTIONS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER AND
NORTHEAST MISSISSIPPI BETWEEN 10 AM AND 2 PM CDT. PLEASE REPORT
ALL OCCURRENCES OF SEVERE WEATHER INCLUDING WIND DAMAGE...HAIL
LARGER THAN PENNIES...AND TORNADOES TO THE NATIONAL WEATHER SERVICE
OFFICE IN MEMPHIS TENNESSEE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER LOW PRESSURE SYSTEM WILL MOVE INTO THE MID SOUTH SUNDAY
NIGHT INTO MONDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP IN
ASSOCIATION WITH THE SYSTEM. SOME STORMS THAT DEVELOP COULD BECOME
STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOW REQUESTED FOR AREAS EAST OF THE MISSISSIPPI
RIVER INCLUDING WEST TENNESSEE AND NORTH MISSISSIPPI.

JLH

In the hours before

Local storm report, Apr 10, 10:57 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1057 AM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HAIL             10 SW LEXINGTON         35.55N 88.52W
04/10/2009  M0.75 INCH       HENDERSON          TN   TRAINED SPOTTER

1021 AM     HAIL             HUNTINGDON              36.01N 88.41W
04/10/2009  M0.75 INCH       CARROLL            TN   EMERGENCY MNGR

1021 AM     HAIL             HUNTINGDON              36.01N 88.41W
04/10/2009  M1.00 INCH       CARROLL            TN   EMERGENCY MNGR

1021 AM     HAIL             LEXINGTON               35.65N 88.39W
04/10/2009  M0.75 INCH       HENDERSON          TN   LAW ENFORCEMENT

1032 AM     HAIL             HOLLOW ROCK             36.04N 88.27W
04/10/2009  E1.75 INCH       CARROLL            TN   TRAINED SPOTTER

            HAIL RANGED FROM PENNY TO GOLFBALL SIZE

1037 AM     HAIL             3 SW LEXINGTON          35.62N 88.43W
04/10/2009  M0.88 INCH       HENDERSON          TN   TRAINED SPOTTER

1040 AM     HAIL             FINGER                  35.35N 88.62W
04/10/2009  M0.88 INCH       MCNAIRY            TN   TRAINED SPOTTER

            HAIL STARTED OFF PEA SIZE AND INCREASED TO NICKEL SIZE

1055 AM     HAIL             FINGER                  35.35N 88.62W
04/10/2009  M1.00 INCH       MCNAIRY            TN   TRAINED SPOTTER

&&

JEB
Local storm report, Apr 10, 11:07 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1107 AM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     HAIL             10 SW LEXINGTON         35.55N 88.52W
04/10/2009  M0.75 INCH       HENDERSON          TN   TRAINED SPOTTER

1021 AM     HAIL             LEXINGTON               35.65N 88.39W
04/10/2009  M0.75 INCH       HENDERSON          TN   LAW ENFORCEMENT

1021 AM     HAIL             HUNTINGDON              36.01N 88.41W
04/10/2009  M1.00 INCH       CARROLL            TN   EMERGENCY MNGR

1021 AM     HAIL             HUNTINGDON              36.01N 88.41W
04/10/2009  M0.75 INCH       CARROLL            TN   EMERGENCY MNGR

1032 AM     HAIL             HOLLOW ROCK             36.04N 88.27W
04/10/2009  E1.75 INCH       CARROLL            TN   TRAINED SPOTTER

            HAIL RANGED FROM PENNY TO GOLFBALL SIZE

1037 AM     HAIL             3 SW LEXINGTON          35.62N 88.43W
04/10/2009  M0.88 INCH       HENDERSON          TN   TRAINED SPOTTER

1040 AM     HAIL             FINGER                  35.35N 88.62W
04/10/2009  M0.88 INCH       MCNAIRY            TN   TRAINED SPOTTER

            HAIL STARTED OFF PEA SIZE AND INCREASED TO NICKEL SIZE

1055 AM     HAIL             FINGER                  35.35N 88.62W
04/10/2009  M1.00 INCH       MCNAIRY            TN   TRAINED SPOTTER

1058 AM     HAIL             PARSONS                 35.65N 88.12W
04/10/2009  M0.75 INCH       DECATUR            TN   TRAINED SPOTTER

&&

JEB
Local storm report, Apr 10, 11:17 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1117 AM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     FUNNEL CLOUD     2 N UNION CITY          36.45N 89.05W
04/10/2009                   OBION              TN   PUBLIC

            FUNNEL CLOUD SPOTTED BY PUBLIC OVER GOOD YEAR PLANT.
            PENNY HAIL FELL AFTER PASSAGE.

1015 AM     HAIL             10 SW LEXINGTON         35.55N 88.52W
04/10/2009  M0.75 INCH       HENDERSON          TN   TRAINED SPOTTER

1021 AM     HAIL             HUNTINGDON              36.01N 88.41W
04/10/2009  M0.75 INCH       CARROLL            TN   EMERGENCY MNGR

1021 AM     HAIL             HUNTINGDON              36.01N 88.41W
04/10/2009  M1.00 INCH       CARROLL            TN   EMERGENCY MNGR

1021 AM     HAIL             LEXINGTON               35.65N 88.39W
04/10/2009  M0.75 INCH       HENDERSON          TN   LAW ENFORCEMENT

1032 AM     HAIL             HOLLOW ROCK             36.04N 88.27W
04/10/2009  E1.75 INCH       CARROLL            TN   TRAINED SPOTTER

            HAIL RANGED FROM PENNY TO GOLFBALL SIZE

1037 AM     HAIL             3 SW LEXINGTON          35.62N 88.43W
04/10/2009  M0.88 INCH       HENDERSON          TN   TRAINED SPOTTER

1040 AM     HAIL             FINGER                  35.35N 88.62W
04/10/2009  M0.88 INCH       MCNAIRY            TN   TRAINED SPOTTER

            HAIL STARTED OFF PEA SIZE AND INCREASED TO NICKEL SIZE

1055 AM     HAIL             FINGER                  35.35N 88.62W
04/10/2009  M1.00 INCH       MCNAIRY            TN   TRAINED SPOTTER

1058 AM     HAIL             PARSONS                 35.65N 88.12W
04/10/2009  M0.75 INCH       DECATUR            TN   TRAINED SPOTTER

&&

JAB
Local storm report, Apr 10, 11:27 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1127 AM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     FUNNEL CLOUD     2 N UNION CITY          36.45N 89.05W
04/10/2009                   OBION              TN   PUBLIC

            FUNNEL CLOUD SPOTTED BY PUBLIC OVER GOOD YEAR PLANT.
            PENNY HAIL FELL AFTER PASSAGE.

1015 AM     HAIL             10 SW LEXINGTON         35.55N 88.52W
04/10/2009  M0.75 INCH       HENDERSON          TN   TRAINED SPOTTER

1021 AM     HAIL             HUNTINGDON              36.01N 88.41W
04/10/2009  M0.75 INCH       CARROLL            TN   EMERGENCY MNGR

1021 AM     HAIL             HUNTINGDON              36.01N 88.41W
04/10/2009  M1.00 INCH       CARROLL            TN   EMERGENCY MNGR

1021 AM     HAIL             LEXINGTON               35.65N 88.39W
04/10/2009  M0.75 INCH       HENDERSON          TN   LAW ENFORCEMENT

1032 AM     HAIL             HOLLOW ROCK             36.04N 88.27W
04/10/2009  E1.75 INCH       CARROLL            TN   TRAINED SPOTTER

            HAIL RANGED FROM PENNY TO GOLFBALL SIZE

1037 AM     HAIL             3 SW LEXINGTON          35.62N 88.43W
04/10/2009  M0.88 INCH       HENDERSON          TN   TRAINED SPOTTER

1040 AM     HAIL             FINGER                  35.35N 88.62W
04/10/2009  M0.88 INCH       MCNAIRY            TN   TRAINED SPOTTER

            HAIL STARTED OFF PEA SIZE AND INCREASED TO NICKEL SIZE

1055 AM     HAIL             FINGER                  35.35N 88.62W
04/10/2009  M1.00 INCH       MCNAIRY            TN   TRAINED SPOTTER

1055 AM     HAIL             5 SE HORNSBY            35.18N 88.77W
04/10/2009  M0.88 INCH       MCNAIRY            TN   TRAINED SPOTTER

            HAIL PEA SIZE TO NICKEL SIZE

1058 AM     HAIL             PARSONS                 35.65N 88.12W
04/10/2009  M0.75 INCH       DECATUR            TN   TRAINED SPOTTER

1110 AM     HAIL             6 NE SELMER             35.23N 88.51W
04/10/2009  E1.75 INCH       MCNAIRY            TN   TRAINED SPOTTER

            REPORT RELAYED BY COUNTY EMA

&&

JAB
Local storm report, Apr 10, 11:42 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1142 AM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     FUNNEL CLOUD     2 N UNION CITY          36.45N 89.05W
04/10/2009                   OBION              TN   PUBLIC

            FUNNEL CLOUD SPOTTED BY PUBLIC OVER GOOD YEAR PLANT.
            PENNY HAIL FELL AFTER PASSAGE.

1015 AM     HAIL             10 SW LEXINGTON         35.55N 88.52W
04/10/2009  M0.75 INCH       HENDERSON          TN   TRAINED SPOTTER

1021 AM     HAIL             LEXINGTON               35.65N 88.39W
04/10/2009  M0.75 INCH       HENDERSON          TN   LAW ENFORCEMENT

1021 AM     HAIL             HUNTINGDON              36.01N 88.41W
04/10/2009  M0.75 INCH       CARROLL            TN   EMERGENCY MNGR

1021 AM     HAIL             HUNTINGDON              36.01N 88.41W
04/10/2009  M1.00 INCH       CARROLL            TN   EMERGENCY MNGR

1032 AM     HAIL             HOLLOW ROCK             36.04N 88.27W
04/10/2009  E1.75 INCH       CARROLL            TN   TRAINED SPOTTER

            HAIL RANGED FROM PENNY TO GOLFBALL SIZE

1037 AM     HAIL             3 SW LEXINGTON          35.62N 88.43W
04/10/2009  M0.88 INCH       HENDERSON          TN   TRAINED SPOTTER

1040 AM     HAIL             FINGER                  35.35N 88.62W
04/10/2009  M0.88 INCH       MCNAIRY            TN   TRAINED SPOTTER

            HAIL STARTED OFF PEA SIZE AND INCREASED TO NICKEL SIZE

1055 AM     HAIL             5 SE HORNSBY            35.18N 88.77W
04/10/2009  M0.88 INCH       MCNAIRY            TN   TRAINED SPOTTER

            HAIL PEA SIZE TO NICKEL SIZE

1055 AM     HAIL             FINGER                  35.35N 88.62W
04/10/2009  M1.00 INCH       MCNAIRY            TN   TRAINED SPOTTER

1058 AM     HAIL             PARSONS                 35.65N 88.12W
04/10/2009  M0.75 INCH       DECATUR            TN   TRAINED SPOTTER

1110 AM     HAIL             6 NE SELMER             35.23N 88.51W
04/10/2009  E1.75 INCH       MCNAIRY            TN   TRAINED SPOTTER

            REPORT RELAYED BY COUNTY EMA

1136 AM     HAIL             1 N SAVANNAH            35.24N 88.24W
04/10/2009  E0.75 INCH       HARDIN             TN   TRAINED SPOTTER

1138 AM     HAIL             CORINTH                 34.94N 88.52W
04/10/2009  E1.75 INCH       ALCORN             MS   TRAINED SPOTTER

            HAIL SIZE QUARTERS TO GOLFBALLS

&&

JAB
Local storm report, Apr 10, 11:47 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1147 AM CDT FRI APR 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     FUNNEL CLOUD     2 N UNION CITY          36.45N 89.05W
04/10/2009                   OBION              TN   PUBLIC

            FUNNEL CLOUD SPOTTED BY PUBLIC OVER GOOD YEAR PLANT.
            PENNY HAIL FELL AFTER PASSAGE.

1015 AM     HAIL             10 SW LEXINGTON         35.55N 88.52W
04/10/2009  M0.75 INCH       HENDERSON          TN   TRAINED SPOTTER

1021 AM     HAIL             HUNTINGDON              36.01N 88.41W
04/10/2009  M1.00 INCH       CARROLL            TN   EMERGENCY MNGR

1021 AM     HAIL             HUNTINGDON              36.01N 88.41W
04/10/2009  M0.75 INCH       CARROLL            TN   EMERGENCY MNGR

1021 AM     HAIL             LEXINGTON               35.65N 88.39W
04/10/2009  M0.75 INCH       HENDERSON          TN   LAW ENFORCEMENT

1032 AM     HAIL             HOLLOW ROCK             36.04N 88.27W
04/10/2009  E1.75 INCH       CARROLL            TN   TRAINED SPOTTER

            HAIL RANGED FROM PENNY TO GOLFBALL SIZE

1037 AM     HAIL             3 SW LEXINGTON          35.62N 88.43W
04/10/2009  M0.88 INCH       HENDERSON          TN   TRAINED SPOTTER

1040 AM     HAIL             FINGER                  35.35N 88.62W
04/10/2009  M0.88 INCH       MCNAIRY            TN   TRAINED SPOTTER

            HAIL STARTED OFF PEA SIZE AND INCREASED TO NICKEL SIZE

1055 AM     HAIL             5 SE HORNSBY            35.18N 88.77W
04/10/2009  M0.88 INCH       MCNAIRY            TN   TRAINED SPOTTER

            HAIL PEA SIZE TO NICKEL SIZE

1055 AM     HAIL             FINGER                  35.35N 88.62W
04/10/2009  M1.00 INCH       MCNAIRY            TN   TRAINED SPOTTER

1058 AM     HAIL             PARSONS                 35.65N 88.12W
04/10/2009  M0.75 INCH       DECATUR            TN   TRAINED SPOTTER

1110 AM     HAIL             6 NE SELMER             35.23N 88.51W
04/10/2009  E1.75 INCH       MCNAIRY            TN   TRAINED SPOTTER

            REPORT RELAYED BY COUNTY EMA

1135 AM     HAIL             MORRIS CHAPEL           35.32N 88.35W
04/10/2009  M1.75 INCH       HARDIN             TN   EMERGENCY MNGR

1136 AM     HAIL             1 N SAVANNAH            35.24N 88.24W
04/10/2009  E0.75 INCH       HARDIN             TN   TRAINED SPOTTER

1138 AM     HAIL             CORINTH                 34.94N 88.52W
04/10/2009  E1.75 INCH       ALCORN             MS   TRAINED SPOTTER

            HAIL SIZE QUARTERS TO GOLFBALLS

&&

JAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 11:58 PM CDTSevere Thunderstorm WarningMEGDyer, Lake, Lauderdale, Obion47 min
Apr 10, 12:19 AM CDTSevere Thunderstorm WarningMEGFayette, Lauderdale, Shelby, Tipton41 min
Apr 10, 12:43 AM CDTSevere Thunderstorm WarningMEGDyer, Lake, Lauderdale, Obion49 min
Apr 10, 12:58 AM CDTSevere Thunderstorm WarningMEGFayette, Lauderdale, Shelby, Tipton37 min
Apr 10, 1:10 AM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Dyer, Gibson, Weakley28 min
Apr 10, 1:36 AM CDTSevere Thunderstorm WarningMEGHardeman, McNairy54 min
Apr 10, 9:38 AM CDTSevere Thunderstorm WarningMEGCarroll52 min
Apr 10, 9:47 AM CDTSevere Thunderstorm WarningMEGObion, Weakley28 min
Apr 10, 9:49 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Shelby41 min
Apr 10, 9:51 AM CDTSevere Thunderstorm WarningMEGCarroll, Henry39 min
Apr 10, 9:56 AM CDTTornado WarningMEGCarroll, Henry49 min
Apr 10, 10:02 AM CDTTornado WarningMEGObion13 min
Apr 10, 10:22 AM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Decatur, Henderson, Madison38 min
Apr 10, 10:27 AM CDTSevere Thunderstorm WarningMEGFayette, Hardeman48 min
Apr 10, 10:34 AM CDTSevere Thunderstorm WarningMEGHenry13 min
Apr 10, 10:36 AM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardeman, Hardin, Henderson, McNairy54 min
Apr 10, 10:40 AM CDTFlash Flood WarningMEGDecatur3 hr
Apr 10, 11:01 AM CDTSevere Thunderstorm WarningMEGDecatur29 min
Apr 10, 11:07 AM CDTTornado WarningMEGMcNairy53 min
Apr 10, 11:12 AM CDTTornado WarningMEGDecatur, Hardin33 min
Apr 10, 11:19 AM CDTTornado WarningMEGHardin, McNairy41 min
Apr 10, 11:40 AM CDTSevere Thunderstorm WarningMEGHardin, McNairy50 min
Apr 10, 1:13 PM CDTWind AdvisoryMEGCarroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more6 hr
Apr 10, 1:02 AM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Panola, Tate, Union58 min
Apr 10, 1:42 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw63 min
Apr 10, 2:33 AM CDTSevere Thunderstorm WarningMEGMonroe57 min
Apr 10, 3:25 AM CDTSevere Thunderstorm WarningMEGMonroe23 min
Apr 10, 11:16 AM CDTSevere Thunderstorm WarningMEGAlcorn, Tippah44 min
Apr 10, 11:30 AM CDTSevere Thunderstorm WarningMEGCalhoun, Lafayette, Pontotoc, Union, Yalobusha60 min
Apr 10, 11:46 AM CDTSevere Thunderstorm WarningMEGLee, Prentiss, Union44 min
Apr 10, 12:09 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo66 min
Apr 10, 12:25 PM CDTSevere Thunderstorm WarningMEGPrentiss, Tishomingo28 min
Apr 10, 12:28 PM CDTTornado WarningMEGItawamba, Lee, Prentiss, Tishomingo35 min
Apr 10, 12:28 PM CDTTornado WarningMEGPrentiss, Tishomingo24 min
Apr 10, 1:07 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe47 min

Nearby

Tornado Warnings in Tennessee, 2009Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.